Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 68, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 27, 2004, 11:11 AM CDT for Perry County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 11:11 AM CDT (16:11 UTC)
- Expired
- Jun 27, 2004, 11:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Perry County, MS
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1874 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
694
WUUS54 KMOB 271611
SVRMOB
MSC111-271645-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1110 AM CDT SUN JUN 27 2004
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 1145 AM CDT
* AT 1102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR NEW AUGUSTA...AND WAS MOVING
EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN PERRY COUNTY AT 1120 AM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.
LAT...LON 3115 8884 3095 8884 3095 8911 3144 8912
3144 8884
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:25 AM CDT, 6 hours 46 minutes earlier.
Area forecast discussion, Jun 27, 4:25 AM CDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 425 AM CDT SUN JUN 27 2004 .SYNOPSIS...AND THE DANCE CONTINUES...WITH INTERACTION AMONGST SEVERAL SHORTWAVES OVER THE SOUTHERN THIRD OF THE CONUS INTO LATIN AMERICA PROVIDING A CHALLENGING FORECAST OVER THE NEXT 24-48 HOURS. TAKING A STEP BACK TO TAKE A LOOK AT THE BIG PICTURE...LAST EVENINGS ANALYSIS AND THE CURRENT WATER VAPOR LOOP SHOW ABUNDANT PIECES OF ENERGY SWING AROUND BASE OF UPPER LOW OFF THE COAST OF THE PACIFIC NORTHWEST AND ANOTHER NEAR HUDSON BAY. THE MAIN ONES OF INTEREST IN THE IMMEDIATE FORECAST ARE STRETCHING FROM THE BIG BEND REGION OF TX TO OVER THE TENN RIVER VALLEY...WITH ANOTHER WORKING ITS WAY NORTH OVER THE CENTRAL GULF AROUND WEST SIDE OF RIDGE STRETCHING INTO THE EASTERN GULF FROM THE NORTHERN CARIBBEAN. ANOTHER UPPER FEATURE THAT MAY PROVE INTERESTING IS A POSSIBLE GRAVITY WAVE MOVING NORTH OVER THE WESTERN GULF. THIS WAVE LOOKS TO BE MAINLY IN THE MID TO UPPER LEVELS OF THE TROPOSPHERE...BUT SHOULD PROVIDE SOME EXTRA INSTABILITY TODAY OVER THE SOUTHERN PLAINS. SOUTH-SOUTHWESTERLY FLOW OVER THE LOWER MISSISSIPPI RIVER VALLEY AND SOUTHEASTERN CONUS IS KEEPING THE MID/UPPER LEVEL MOISTURE STREAMING INTO THE CONUS. THIS PAST EVENINGS SOUNDINGS FROM SURROUNDING OFFICES SHOW A RELATIVELY STABLE...MOIST ATMOSPHERE INLAND...WITH BEST INSTABILITY ALONG THE COAST. LAST EVENINGS GOES SOUNDER IS SHOWING SIGNIFICANTLY DRIER AIR (1.35-1.5 PRECIP H20) OVER THE CENTRAL GULF...THOUGH...ON E THE WEST SIDE OF GULF SHORTWAVE. A MIDNIGHT HAND ANALYZED SURFACE ANALYSIS SHOWS THAT WITH THE SHORTWAVES SWINGING AROUND THE BASE OF UPPER NEAR HUDSON BAY...FRONTAL BOUNDARY LAY NORTH OF THE I-20 CORRIDOR BY ABOUT 40 MILES. SURFACE ANALYSIS ALSO SHOWS WEAK SURFACE TROUGH STRETCHING N-S ACROSS THE CENTRAL GULF. && .SHORT TERM...ETA/GFS/NGM ADVERTISING CENTRAL GULF LOW TAKING A TURN TO THE EAST THIS MORNING AND HEADING TOWARDS KJAX. MODELS ALSO ADVERTISING SEVERAL SHORTWAVES GETTING PULLED FROM OVER TX AND CARRIED TO THE CAROLINA COAST TODAY INTO TONIGHT AHEAD OF DECENT SHORTWAVE SWINGING INTO THE TENN RIVER VALLEY. FROM THE NORTHERN PLAINS. UPPER TROUGH OVER TX LOSES ITS IDENTITY AFTER THIS...THOUGH MEAN RIDGE SWINGS EASTWARD THROUGH THE SHORT TERM...ENDING UP OVER THE ATLANTIC SEABOARD BY WEDNESDAY MORN. MODELS SHOW SOME DISAGREEMENT OVER HOW FAR SOUTH SURFACE BOUNDARY TO OUR NORTH MAKES IT...BUT ALL KEEP IT NORTH OF THE FA. FOR THE FORECAST...GENERALLY WENT WITH A MODIFIED GFS/MAV SOLUTION. DO NOT FORESEE ANY PROBLEMS WITH EXCESSIVE RAIN...EVENING WITH RADAR (ACCORDING TO KMOB) OBSERVED 9 TOTAL OVER I-10 SOUTH OF KCEW. KEVX RADAR SHOWED 2.5-3...WITH KCEW REPORTING ABOUT THE SAME FOR GROUND TRUTH. && .EXTENDED...NO CHANGES TO A GENERALLY CLIMO FORECAST. && .FIRE...NO PROBLEMS SEEN WITH A LIGHT ONSHORE FLOW AND ABUNDANT MOISTURE. && .PRELIMINARY TEMPS / POPS... MOBILE 90 75 90 74 89 / 40 20 60 30 50 PENSACOLA 89 76 90 75 89 / 30 20 60 30 50 DESTIN 89 76 89 77 88 / 20 20 50 20 50 EVERGREEN 90 70 90 71 88 / 50 30 70 40 60 WAYNESBORO 88 69 88 69 89 / 60 40 60 40 60 CAMDEN 89 69 87 69 87 / 60 40 60 50 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 16/MILLER
Hazardous weather outlook, Jun 27, 5:25 AM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 525 AM CDT SUN JUN 27 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-271800- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 525 AM CDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER EASTERN TEXAS WILL SLOWLY MOVE NORTHEAST TODAY. EAST OF THE UPPER LOW...ATMOSPHERIC CONDITIONS REMAIN FAVORABLE FOR THE DEVELOPMENT OF SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS ACROSS THE CENTRAL GULF COAST REGION TODAY. WHILE THE WEATHER PATTERN IS NOT SUPPORTIVE FOR THE DEVELOPMENT OF WIDESPREAD SEVERE THUNDERSTORMS...A FEW STORMS ARE EXPECTED TO BECOME STRONG ENOUGH TO PRODUCE STRONG GUSTY WINDS TO AROUND 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...HEAVY RAINS TOTALING NEAR 2 INCHES PER HOUR...AND POSSIBLY SOME SMALL HAIL. THE STORMS SHOULD BE MOST NUMEROUS OVER INTERIOR SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA DURING THE DAYLIGHT HOURS. THE STORMS SHOULD DECREASE IN COVERAGE BY THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 27, 10:30 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1030 AM CDT SUN JUN 27 2004 MSZ067-075-076-078-079-271630- GEORGE-STONE-PERRY-GREENE-WAYNE- INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE...NEW AUGUSTA... WAYNESBORO AND WIGGINS... 1030 AM CDT SUN JUN 27 2004 ...STRONG THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF SOUTHEASTERN MISSISSIPPI THROUGH NOON CDT... AT 1030 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS ALONG INTERSTATE 59 IN EASTERN MISSISSIPPI. THE LINE WAS MOVING EAST AT 35 TO 40 MPH. THE LINE OF STORMS WILL FIRST MOVE INTO PERRY AND STONE COUNTIES AND EVENTUALLY GREENE AND GEORGE COUNTIES AFTER 1130 AM CDT. THE FOLLOWING LOCATIONS WILL BE AFFECTED THROUGH 1130 AM CDT. AREAS IN AND AROUND...RUNNELSTOWN ...TALLAHALA...NEW AUGUSTA... WINGATE...RHODES...ROGERS LAKE ...WIGGINS AND HINTONVILLE THROUGH 1130 AM CDT. THE PRIMARY THREAT FROM THESE STORMS ARE WIND GUSTS TO BETWEEN 40 AMD 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND ALSO BLOW AROUND UNSECURED SMALL OBJECTS. THESE STORMS WILL ALSO LIKELY PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES OF RAIN PER HOUR.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.